Related Experiment Video
Updated: Oct 9, 2026

Quantitative Structure-Activity Relationship, Activity Prediction, and Molecular Dynamics of Non-nucleotide Reverse Transcriptase Inhibitors
Published on: May 9, 2025
Stevens-Johnson syndrome caused by the antiretroviral drug nevirapine
D W Metry1, C J Lahart, K L Farmer
1Department of Dermatology, The University of Texas Medical School at Houston, 77030, USA.
Abstract:
Nevirapine is a non-nucleoside reverse transcriptase inhibitor widely used in combination with other antiretroviral agents for the treatment of HIV infection. Severe rash, including the Stevens-Johnson syndrome (SJS), is the major toxicity of nevirapine and is described in the package labeling with a prominent, boxed warning. Though physicians treating large populations of patients with HIV are well aware of this complication, only one other report of nevirapine-associated SJS has been documented in the dermatology literature. We describe 2 cases of SJS related to nevirapine use and review the literature on this newly recognized association.
Related Concept Videos
Antiviral Nucleoside Inhibitors
Retroviruses
Viral Hepatitis I: Introduction
Cytomegalovirus Disease
Inhibitors of Viral Protein Synthesis
Mechanisms of Retrovirus-induced Cancers

